Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 90, NWS Sioux Falls, SD

June 26, 20099 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2009, 11:13 PM CDT for 9 counties in South Dakota. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 11:13 PM CDT (04:13 UTC)
Expired
Jun 27, 2009, 12:00 AM CDT
In force
47 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Bon Homme County, SD, Charles Mix County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 112 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 11:20 PM CDTTSTM WND GST 602 Ese Avon, SD
Jun 26, 11:20 PM CDTTSTM WND GST 60Tyndall, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 10:13 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2395 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 270413
SVRFSD
SDC009-023-035-061-067-087-099-125-135-270500-
/O.NEW.KFSD.SV.W.0090.090627T0413Z-090627T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 PM CDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH
  DAKOTA
  BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA
  EXTREME SOUTHEASTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA
  HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHWESTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA
  WESTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA
  YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL MIDNIGHT CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DIMOCK TO 11 MILES SOUTH OF AVON...AND WERE MOVING EAST AT 45
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TYNDALL...SPRINGFIELD AROUND 1120 PM CDT...
  EMERY...SCOTLAND...CLAYTON AROUND 1125 PM CDT...
  MENNO AROUND 1130 PM CDT...
  TABOR AROUND 1135 PM CDT...
  UTICA...FREEMAN...DOLTON AROUND 1140 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.

&&

LAT...LON 4283 9815 4284 9819 4357 9799 4371 9705
      4288 9727 4284 9755 4286 9763 4283 9767
      4285 9772 4284 9780 4286 9785 4285 9788
      4279 9792 4278 9805
TIME...MOT...LOC 0413Z 266DEG 40KT 4347 9786 4285 9805

$$

MJF
2 follow-up statements
000 
WWUS53 KFSD 270426
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1126 PM CDT FRI JUN 26 2009

SDC009-023-035-061-067-087-099-125-135-270500-
/O.CON.KFSD.SV.W.0090.000000T0000Z-090627T0500Z/
MINNEHAHA SD-DAVISON SD-HANSON SD-MCCOOK SD-CHARLES MIX SD-TURNER SD-
HUTCHINSON SD-YANKTON SD-BON HOMME SD-
1126 PM CDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR BON HOMME...YANKTON...HUTCHINSON...WESTERN TURNER...EXTREME
SOUTHEASTERN CHARLES MIX...SOUTHERN MCCOOK...SOUTHERN HANSON...
SOUTHEASTERN DAVISON AND SOUTHWESTERN MINNEHAHA COUNTIES...

AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF CLAYTON TO SPRINGFIELD...MOVING EAST
AT 40 MPH.

AT 1120 PM CDT...A TRAINED WEATHER SPOTTER REPORTED 60 MPH WINDS TWO 
MILES EAST SOUTHEAST OF AVON. 

CURRENTLY...THE STRONGEST WIND SIGNATURES ARE IN WESTERN BON HOMME 
COUNTY...WITH ALSO SOME STRONG WINDS POSSIBLY STARTING TO BEGIN IN 
NORTHWEST HUTCHINSON COUNTY.

SEVERE THUNDERSTORMS WILL BE NEAR...
TYNDALL AND SPRINGFIELD AROUND 1130 PM CDT...
SCOTLAND...OLIVET AND CLAYTON AROUND 1135 PM CDT...
BRIDGEWATER...TABOR AND MENNO AROUND 1145 PM CDT...
DOLTON AND LESTERVILLE AROUND 1150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4283 9815 4284 9819 4357 9799 4371 9705
      4288 9727 4284 9755 4286 9763 4283 9767
      4285 9772 4284 9780 4286 9785 4285 9788
      4279 9792 4278 9805
TIME...MOT...LOC 0425Z 266DEG 37KT 4346 9776 4284 9796

$$

MJF
000 
WWUS53 KFSD 270447
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1147 PM CDT FRI JUN 26 2009

SDC023-035-270455-
/O.CAN.KFSD.SV.W.0090.000000T0000Z-090627T0500Z/
DAVISON SD-CHARLES MIX SD-
1147 PM CDT FRI JUN 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CHARLES
MIX AND SOUTHEASTERN DAVISON COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4279 9792 4283 9802 4358 9790 4371 9705
      4288 9727 4284 9755 4286 9763 4283 9767
      4285 9772 4284 9780 4286 9785 4285 9788
TIME...MOT...LOC 0445Z 266DEG 37KT 4359 9743 4285 9769

$$

SDC009-061-067-087-099-125-135-270500-
/O.CON.KFSD.SV.W.0090.000000T0000Z-090627T0500Z/
MINNEHAHA SD-HANSON SD-MCCOOK SD-TURNER SD-HUTCHINSON SD-YANKTON SD-
BON HOMME SD-
1147 PM CDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR BON HOMME...YANKTON...HUTCHINSON...WESTERN TURNER...SOUTHERN
MCCOOK...SOUTHERN HANSON AND SOUTHWESTERN MINNEHAHA COUNTIES...

AT 1145 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRIDGEWATER TO 7 MILES SOUTH OF
TABOR...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
LESTERVILLE...FREEMAN AND DOLTON AROUND 1150 PM CDT...
UTICA AND CANISTOTA AROUND 1155 PM CDT...
MARION...LAKE VERMILLION STATE RECREATION AREA...MONROE AND YANKTON
AROUND MIDNIGHT CDT...

AT 1120 PM CDT...LAW ENFORCEMENT REPORTED 60 MPH WINDS IN TYNDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4279 9792 4283 9802 4358 9790 4371 9705
      4288 9727 4284 9755 4286 9763 4283 9767
      4285 9772 4284 9780 4286 9785 4285 9788
TIME...MOT...LOC 0445Z 266DEG 37KT 4359 9743 4285 9769

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT FRI JUN 26 2009

.DISCUSSION...
A WARM AND HUMID EVENING IS IN STORE AS WE WAIT FOR CONVECTION TO
DEVELOP ACROSS THE WESTERN HIGH PLAINS OF THE DAKOTAS. AS IT DOES IT
WILL WORK SOUTHEAST...WITH MOST OF THE CWA LIKELY REMAINING DRY
UNTIL AT LEAST 3Z. THE MODELS CONTINUE TO WANT TO DEVELOP
PRECIPITATION THIS AFTERNOON BUT WITH NOT MUCH TO FOCUS AND A DECENT
CAP IN PLACE DO NOT EXPECT ANYTHING MORE THAN THE ONGOING SPRINKLES
AND LIGHT SHOWERS OVER THE SOUTH. THE LATEST SHEAR PROFILES SUGGEST
A DECENT CHANCE FOR A CONVECTIVE WIND EVENT WITH THE BETTER CHANCES
FOR HAIL AND ISOLATED TORNADOES WEST OF THE AREA AND BETTER CHANCE
FOR A MORE ORGANIZED AREA OF HEAVY RAIN TO THE NORTH OF THE AREA
WHERE THE LOW LEVEL JET REALLY CRANKS UP TONIGHT WITH THE BEST MASS
CONVERGENCE. STILL EXPECT AN ORGANIZED AREA OF RAIN AND
THUNDERSTORMS TO WORK INTO THE CWA...ESPECIALLY AFTER 6Z. COULD SEE
ABOUT AN INCH OF RAIN FROM HURON TO BROOKINGS WITH DECREASING
AMOUNTS TO THE SOUTH AND EAST. LOWS SHOULD MAINLY BE IN THE 60S.

SATURDAY THROUGH MONDAY LOOKS DRY...BREEZY AND MILD AS NORTHWEST
FLOW STRENGTHENS. THIS LOOKS TO DROP DEW POINT TEMPERATURES BACK
INTO THE 50S...FROM THE CURRENT 70S...WITH HIGHS MORE IN THE UPPER
70S TO MID 80S.

IN THE LATTER PERIODS(TUE/FRI)...EXTENDED MODELS ARE IN GENERAL
AGREEMENT ON THE LARGE SCALE WITH A WEST TO NORTHWEST FLOW LIKELY TO
DEVELOP AS LOW PRESSURE WRAPS UP ACROSS CENTRAL PARTS OF CANADA. AS
FOR THE DETAILS...A LOT OF DIFFERENCES IN TIMING OF SMALLER SCALE
WAVES ROTATING AROUND THIS LOW PRESSURE. FOR NOW WILL CONTINUE
CHANCES FOR THUNDERSTORMS ON TUESDAY...THEN PRETTY MUCH SHUT DOWN
CHANCES ON WEDNESDAY AND THURSDAY THEN RETURN THE CHANCES BY FRIDAY.
BUT...BE PREPARED FOR CHANGES AS THIS IS A RELATIVELY LOW CONFIDENCE
FORECAST. AS FOR TEMPERATURES...TUESDAY MAY PROVE TO THE THE WARMEST
DAY OF THE PERIOD...BUT GENERALLY HIGHS 80S IN MOST SPOTS EACH DAY
WITH UPPER 50S TO MID 60S LOWS.

&&

.AVIATION...
SCATTERED SHOWERS WITH CIGS AROUND 3-4K FEET VICINITY KSUX THROUGH
LATE AFTERNOON OTHERWISE...VFR UNTIL LINE OF TSTMS...ASSOCIATED WITH
A COLD FRONT...APPROACHES THE WESTERN PORTION OF THE FORECAST AREA
MID TO LATE EVENING. FRONT AND TSTMS TO PUSH EAST ACROSS THE AREA
OVERNIGHT INTO SATURDAY MORNING. LCL MVFR CIGS/VSBYS VICINITY OF THE
STRONGER TSTMS WHERE HEAVY RAIN...HAIL AND WIND WILL OCCUR. BEHIND
THE FRONT A BRISK NORTHWEST FLOW WILL DEVELOP AND CARRY A PERIOD OF
MVFR CIGS ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST SATURDAY
MORNING INTO EARLY AFTERNOON..BEFORE SCATTERING OUT DURING THE
AFTERNOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 26, 7:35 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
735 PM CDT FRI JUN 26 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
735 PM CDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL WILL MOVE THROUGH THE CENTRAL PORTIONS OF
SOUTH DAKOTA IN THE EARLY AND MID EVENING HOURS...THEN BEGIN TO
AFFECT AREAS FROM GREGORY COUNTY...NORTHEASTWARD TO BEADLE COUNTY
SOUTH DAKOTA IN THE MID AND LATE EVENING. OF PRIMARY CONCERN DUE
TO VERY STRONG WIND SHEAR...IS BOW ECHO DEVELOPMENT ON A SQUALL
LINE IN AREAS FROM NEAR BRULE COUNTY...THEN TRAVEL EAST TO
NORTHEASTWARD THROUGH BROOKINGS COUNTY SOUTH DAKOTA. IF THIS
HAPPENS...IT WOULD OCCUR FROM NEAR 9 PM TO MIDNIGHT...WITH
LOCALIZED STRAIGHT LINE WINDS OF AROUND 80 MPH.
ELSEWHERE...THUNDERSTORM WIND SPEEDS OF 60 MPH ARE POSSIBLE IN
SOUTHEAST SOUTH DAKOTA. THERE ARE ALSO INDICATIONS THAT AS THE
OVERNIGHT HOURS PROGRESS...THAT MUCH OF THE SEVERE POTENTIAL MAY
SHEAR OFF TO THE NORTHEAST. THEREFORE THE SEVERE WEATHER THREAT
IS NOT AS LARGE IN EXTREME NORTHEAST NEBRASKA...SOUTHWEST
MINNESOTA...AND NORTHWEST IOWA AS IT IS IN THE SOUTHEAST QUARTER
OF SOUTH DAKOTA. CONCERNING HAIL...THE FREEZING LEVEL IS VERY
HIGH...BUT STRONG ENOUGH UPDRAFTS EXIST TO PRODUCE ISOLATED
QUARTER TO HALF DOLLAR SIZE HAIL.

FLOODING...
HEAVY RAINFALL IN THUNDERSTORMS IS POSSIBLE LATE THIS EVENING AND
OVERNIGHT...PRIMARILY ALONG AND NORTH OF A GREGORY COUNTY SOUTH
DAKOTA...TO NEAR SIOUX FALLS...TO MARSHALL MINNESOTA LINE. IN
THOSE AREAS...THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH AN HOUR
RAINFALL RATES. THIS WOULD RESULT IN SOME FLASH
FLOODING...ESPECIALLY WHERE HEAVY RAIN FELL EARLIER THIS WEEK IN
SOUTHEAST SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY LINGER IN PORTIONS OF SOUTHWESTERN
MINNESOTA AND NORTHWESTERN IOWA ON SATURDAY MORNING. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY MID AND LATE EVENING ALONG
AND
NORTH OF A GREGORY COUNTY SOUTH DAKOTA TO BROOKINGS SOUTH DAKOTA
LINE. SPOTTER ACTIVATION IS POSSIBLE ELSEWHERE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 26, 9:48 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
948 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TSTM WND GST     12 S GREGORY            43.06N 99.43W
06/26/2009  E60 MPH          GREGORY            SD   PUBLIC

            SHOOK HOUSE, BENT TREES

&&

KEWY
Local storm report, Jun 26, 10:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     9 SSE CHAMBERLAIN       43.70N 99.22W
06/26/2009  E60 MPH          BRULE              SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 26, 10:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     MOUNT VERNON            43.71N 98.26W
06/26/2009  E60 MPH          DAVISON            SD   TRAINED SPOTTER

&&

KEWY
Local storm report, Jun 26, 10:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     WOLSEY                  44.41N 98.47W
06/26/2009  E60 MPH          BEADLE             SD   TRAINED SPOTTER

            SPOTTER IS FORMER EM OF ANOTHER COUNTY BUT NOW RESIDENT
            OF BEADLE...NUMEROUS TREES AND TREE LIMBS DOWN. SOME
            MEASURE 6 TO 8 INCHES IN DIAMETER. WINDS SPEEDS ESTIMATED
            TO BE GREATER THAN 60 MPH. ONE SMALL TREE ON A CAR.

&&

DMORIN
Local storm report, Jun 26, 11:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 PM CDT FRI JUN 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     6 E MARTY               42.99N 98.31W
06/26/2009                   CHARLES MIX        SD   LAW ENFORCEMENT

            WIND FLATTENED AN RV TRAILER

&&

KEWY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:22 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory38 min
Jun 26, 9:55 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld35 min
Jun 26, 9:59 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Gregory46 min
Jun 26, 10:29 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Jerauld, Miner, Sanborn46 min
Jun 26, 11:04 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Kingsbury, Lake, McCook, Miner and 1 more26 min
Jun 26, 11:59 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Lincoln, Turner, Union and 1 more31 min
Jun 27, 12:06 AM CDTSevere Thunderstorm WarningFSDLake, Lincoln, McCook, Minnehaha, Moody, Turner24 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.